I got the flu shot weeks ago. It hurt a bit going in and then after a few days I didn’t think about it. A couple times at night it aches a little bit if I slept on that side, but I really didn’t think about it too much and just figured it was normal healing. Just yesterday it started to ache during the day, so much so that I felt a little bit faint and nauseated. A bruise has now appeared and I thought it looked a bit high for a flu shot. I became worried about whether it could be infected and that is when I started researching and found this website. (Thank you for having a forum like this available.). I will report my flu shot reaction to the CDC, and will start a record of how my arm feels each day. Hopefully with light exercise and light massaging to the area my arm will begin to heal.
Kenalog in blood - Derby et al. "Size and aggregation of corticosteroids used for epidural injections"
Pain after a corticosteroid injection is not the norm, but it’s not abnormal either. I can’t speak to your situation, but I can say that occasionally patients will have what’s called “post injection flare” where the pain is worse for 2-3 days after the injection. I would tell patients to put ice on the area and as long as it’s not red, swollen or with discharge at the injection site, sit on it for a couple days to see if it resolves. If it’s not any better after 2-3 days, then come into the office. And just so you know, it does NOT mean the injection did or did not work correctly, and it does not matter which technique was used to get the steroid into the knee joint.